ANYONE WITH AMYOTROPHY (Diabetes rare complication)
I need advise on the very rare complication AMYOTROPHY
Tags: amyotrophy, diabetes complications, neurologist, nerve damage, muscle wasting, Arthritis, side effects of drugs, Gabapentin side effects, Neurology, Severe pain, diabetic support group, leg weakness
I have had diabetes type 2 for 5 years and was managing it well with 3 x 500mg Metformin per day and diet and excercise. But unfotunately just before last Christmas I started to experience severe pain in both thighs (quad muscles) and both knees. After being admitted to hospital three times. I was diagnosed with the very rare diabetic complication Amyotrophy also other perrifial neuropathic problems in my lower legs in the shin bone are but not my feet or ankles. The hospital pain management team prescibed the 'convulsion' drug Gabapentin x 300mg one 3 times a day. Plus Doulepin 25mg in the morning and 75mg at night and 1 tamazapan 10mg at night plus co-proximal as required, plus 40mg statin at night. Three days after starting the Gabapentin and Dosulepin the severe pain in my thighs was reduced by about 90%. Unfortunately after taking these drugs for three months I have developed painful athritic pains and stiffness in both my shoulders and right hand. Is this a side affect of the drugs or is it part of my neuropathic nerve damage spreading to other parts of my body? I have lost over a stone in weight in the last 6 months, have muscle wastage and weakness in both thighs but mostly my left thigh. I can walk about 200 metres with a 'roller' walking aid, and about 50 metres with a walking stick.What is the prognosis of my condition? And are there any other readers who have this rare complication. If so I would love to hear their story. Thank you. Simon Male non - smoking age 53 from Buckinghamshire, England.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.